Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 121, NWS Topeka, KS

May 24, 20167 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at May 24, 2016, 10:55 PM CDT for 7 counties in Kansas. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2016, 10:55 PM CDT (03:55 UTC)
Expired
May 24, 2016, 11:45 PM CDT
In force
50 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Clay County, KS, Dickinson County, KS, Geary County, KS, Morris County, KS, Pottawatomie County, KS, Riley County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 56 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 11:00 PM CDTTSTM WND DMGChapman, KSTHREE 1 INCH TREE LIMBS WERE BROKEN. WINDS ESTIMATED AT 55 MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 7:27 PM CDTTornado WatchSPC6 hr
May 24, 10:09 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 3.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1524 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1524 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

684 
WUUS53 KTOP 250355
SVRTOP
KSC027-041-061-127-149-161-197-250445-
/O.NEW.KTOP.SV.W.0121.160525T0355Z-160525T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1055 PM CDT TUE MAY 24 2016

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...
  NORTHERN MORRIS COUNTY IN EAST CENTRAL KANSAS...
  GEARY COUNTY IN EAST CENTRAL KANSAS...
  CLAY COUNTY IN NORTH CENTRAL KANSAS...
  RILEY COUNTY IN NORTHEASTERN KANSAS...
  DICKINSON COUNTY IN CENTRAL KANSAS...
  WESTERN POTTAWATOMIE COUNTY IN NORTHEASTERN KANSAS...

* UNTIL 1145 PM CDT

* AT 1054 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM
  NORTH OF CLAY CENTER...SOUTH THROUGH CHAPMAN...MOVING EAST AT 50
  MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.  

  SOURCE...RADAR INDICATED. THIS LINE OF STORMS HAS A HISTORY OF
           PRODUCING 60 TO 67 MPH WIND GUSTS.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MANHATTAN...JUNCTION CITY...ABILENE...CLAY CENTER...WESTMORELAND...
  BLAINE...OGDEN...GRANDVIEW PLAZA...CHAPMAN...WAKEFIELD...RILEY...
  ENTERPRISE...ST. GEORGE...WHITE CITY...MILFORD...LEONARDVILLE...ALTA
  VISTA...DWIGHT...OLSBURG AND WOODBINE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 270 AND 320.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR CENTRAL
KANSAS.

LAT...LON 3956 9637 3878 9645 3867 9732 3915 9730
      3956 9713
TIME...MOT...LOC 0354Z 249DEG 42KT 3896 9700 

HAIL...0.88IN
WIND...60MPH
 
$$
4 follow-up statements
537 
WWUS53 KTOP 250406
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1106 PM CDT TUE MAY 24 2016

KSC027-041-061-127-149-161-197-250445-
/O.CON.KTOP.SV.W.0121.000000T0000Z-160525T0445Z/
WABAUNSEE-MORRIS-GEARY-CLAY-RILEY-DICKINSON-POTTAWATOMIE-
1106 PM CDT TUE MAY 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR WEST CENTRAL WABAUNSEE...NORTHERN MORRIS...GEARY...CLAY...
RILEY...DICKINSON AND WESTERN POTTAWATOMIE COUNTIES...

AT 1105 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER JUNCTION CITY...
MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. THIS LINE OF STORMS HAS A HISTORY OF
         PRODUCING WIND GUSTS OF 60 TO 65 MPH...AND DAMAGE TO TREES
         AS IT PASSES.  WINDS MAY CONTINUE TO GUSTS NEAR 50 MPH FOR
         A TIME AFTER THE STRONGER WINDS PASS. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MANHATTAN...JUNCTION CITY...ABILENE...CLAY CENTER...WESTMORELAND...BLAINE...
OGDEN...GRANDVIEW PLAZA...CHAPMAN...WAKEFIELD...RILEY...ENTERPRISE...ST.
GEORGE...WHITE CITY...MILFORD...LEONARDVILLE...ALTA VISTA...DWIGHT...
OLSBURG AND WOODBINE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 270 AND 320.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR CENTRAL
KANSAS.

LAT...LON 3956 9637 3878 9645 3867 9732 3915 9730
      3956 9713
TIME...MOT...LOC 0405Z 249DEG 42KT 3901 9684 

HAIL...<.75IN
WIND...60MPH
 
$$
714 
WWUS53 KTOP 250419
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1119 PM CDT TUE MAY 24 2016

KSC027-041-061-127-149-161-197-250445-
/O.CON.KTOP.SV.W.0121.000000T0000Z-160525T0445Z/
WABAUNSEE-MORRIS-GEARY-CLAY-RILEY-DICKINSON-POTTAWATOMIE-
1119 PM CDT TUE MAY 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR WEST CENTRAL WABAUNSEE...NORTHERN MORRIS...GEARY...EASTERN
CLAY...RILEY...EASTERN DICKINSON AND WESTERN POTTAWATOMIE COUNTIES...

AT 1117 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM
NEAR RANDOLPH...SOUTHWARD TO NEAR OGDEN...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. THIS STORM HAS A HISTORY OF PRODUCING 60-
         65 MPH WIND GUSTS AND TREE DAMAGE. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MANHATTAN...JUNCTION CITY...CLAY CENTER...WESTMORELAND...BLAINE...OGDEN...
GRANDVIEW PLAZA...CHAPMAN...WAKEFIELD...RILEY...ST. GEORGE...WHITE CITY...
MILFORD...LEONARDVILLE...ALTA VISTA...DWIGHT...OLSBURG...WOODBINE...
RANDOLPH AND GREEN.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 282 AND 320.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR CENTRAL
KANSAS.

LAT...LON 3956 9637 3878 9645 3870 9708 3912 9712
      3956 9713
TIME...MOT...LOC 0417Z 249DEG 36KT 3905 9669 

HAIL...<.75IN
WIND...60MPH
 
$$
040 
WWUS53 KTOP 250433
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1133 PM CDT TUE MAY 24 2016

KSC027-041-127-250443-
/O.CAN.KTOP.SV.W.0121.000000T0000Z-160525T0445Z/
MORRIS-CLAY-DICKINSON-
1133 PM CDT TUE MAY 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MORRIS...EASTERN CLAY
AND EASTERN DICKINSON COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED OUT OF THE WARNED AREA.  THEREFORE THE WARNING HAS BEEN
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR CENTRAL
KANSAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHEASTERN KANSAS.

LAT...LON 3956 9637 3887 9644 3887 9693 3915 9696
      3956 9696
TIME...MOT...LOC 0433Z 249DEG 42KT 3912 9646 

$$

KSC061-149-161-197-250445-
/O.CON.KTOP.SV.W.0121.000000T0000Z-160525T0445Z/
WABAUNSEE-GEARY-RILEY-POTTAWATOMIE-
1133 PM CDT TUE MAY 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR WEST CENTRAL WABAUNSEE...GEARY...RILEY AND WESTERN POTTAWATOMIE
COUNTIES...

AT 1133 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST. GEORGE...
MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MANHATTAN...JUNCTION CITY...WESTMORELAND...BLAINE...OGDEN...GRANDVIEW
PLAZA...RILEY...ST. GEORGE...MILFORD...LEONARDVILLE...OLSBURG...RANDOLPH...
MILFORD LAKE...KEATS AND TUTTLE CREEK LAKE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 291 AND 320.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR CENTRAL
KANSAS.

LAT...LON 3956 9637 3887 9644 3887 9693 3915 9696
      3956 9696
TIME...MOT...LOC 0433Z 249DEG 42KT 3912 9646 

HAIL...0.75IN
WIND...60MPH
 
$$

HENNECKE
487 
WWUS53 KTOP 250443
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1143 PM CDT TUE MAY 24 2016

KSC061-149-161-197-250453-
/O.EXP.KTOP.SV.W.0121.000000T0000Z-160525T0445Z/
WABAUNSEE-GEARY-RILEY-POTTAWATOMIE-
1143 PM CDT TUE MAY 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WABAUNSEE...
GEARY...RILEY AND WESTERN POTTAWATOMIE COUNTIES WILL EXPIRE AT 1145
PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SOME HEAVY
RAIN IS STILL POSSIBLE WITH THESE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR CENTRAL
KANSAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHEASTERN KANSAS.

LAT...LON 3956 9637 3887 9644 3887 9693 3915 9696
      3956 9696
TIME...MOT...LOC 0441Z 249DEG 42KT 3912 9646 

$$

HENNECKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:48 PM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, May 24, 6:48 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Topeka KS
648 PM CDT TUE MAY 24 2016

...Update to aviation forecast discussion...

.SHORT TERM...(This Evening through Wednesday)
Issued at 324 PM CDT TUE MAY 24 2016

A familiar synoptic pattern is seen in the 19Z water vapor imagery.
With a mean trough still over the west and northern Rockies,
southwesterly flow aloft remains over the central plains. A surface
low was again analyzed over the OK panhandle with a dryline
extending south through west TX. Outflow from morning storms has
muddled up the surface pattern over northeast KS and the better
moisture convergence is appears to be over southwest KS between the
surface low and the outflow boundary over southern KS.

A lot of this forecast is based on expected persistence of the
pattern and previous nights. Think that storms will once again
develop over southwestern KS and congeal into an MCS moving across
eastern KS tonight. The HRRR/ARW/NMM show a bowing MCS developing
this evening and move it across the forecast area by the late
evening. 0-6KM shear remains rather marginal around 30KT so the main
concerns with the storms will be damaging winds, hail and localized
flash flooding. Have likely POPs going tonight, but confidence is
only medium as some of the models still show various tracks to the
MCS. POPs taper down during the morning Wednesday as models move the
storms through earlier in the night. Although if an MCV is slow to
move east, there could be some lingering precip late in the morning.

Lows tonight should be in the lower to mid 60s with rain cooled air
helping to cool temps more so than they would be without precip.
Highs Wednesday are forecast to be in the lower and mid 80s as
models advect warmer air into eastern KS with 850MB temps warming to
around 22C and 700MB temps between 8 and 10C. Because of this,
forecast soundings show an elevated mixed layer capping the boundary
layer through much of the afternoon. So the question becomes whether
there is enough convergence along the dryline to force storms
because large scale forcing again appears to be weak at best. Most
guidance seems to keep the boundary layer capped as they do not
generate much QPF in the afternoon, so have kept some small POPs in
the forecast for Wednesday afternoon on the small chance a storm
develops.

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 324 PM CDT TUE MAY 24 2016

Wednesday Night Friday...

Convective chances by early evening will be dependent on what
mesoscale boundaries will be present from any convection earlier in
the day. Otherwise the dryline and front will be located west of the
forecast area. There is not much in the way of upper support,
however the models suggest that there may be a weak wave moving out
of western Kansas into Nebraska Wednesday night. Instability,
moisture and shear will be sufficient for a few severe storms with
hail and wind the main hazards and a low probability for tornadoes.
Thursday may start out dry as models move off an MCS well east by
12Z Thursday. The models have slowed the ejection of the main energy
ejecting out of the western trough, but do eject a lead shortwave
out into the Plains Thursday afternoon and evening. Forecast
soundings show Steepening lapse rates and increasing shear around 30
to 35 kts toward 00Z Friday along with mlcape around 2500 J/kg.
Expect thunderstorms to develop along the front and dryline then
move northeast and east across the CWA during the evening and
overnight hours. Have maintained higher precipitation chances for
Thursday night and Friday as the upper level trough advances out
into the Plains. Forcing will also be aided by left exit region of
the upper jet across central and north central Kansas on Friday. Any
ongoing precipitation will likely leave mesoscale boundaries across
parts of the area by Friday afternoon.

Friday Night through Tuesday...

The active spring pattern will continue through the extended period.
Friday night an upper level trough across the four-corners region
will eject northeastward into the central plains. A strong vort-max
will will eject across the forecast area Friday evening into
Saturday morning, bringing likely chances for thunderstorms across
the entire area. Strong to severe thunderstorms will also be
possible as sufficient CAPE and shear will be in place. The
remainder of the period will consist of southwest flow aloft and
embedded weak upper-level waves. With the plentiful boundary layer
moisture that will be in place, have at least slight chance PoPs
through the remainder of the period.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 648 PM CDT TUE MAY 24 2016

Only minor changes to going forecast with timing and impacts of
convection the main challenge. Thunderstorms in SW Kansas a bit
slower than earlier anticipated and HRRR has also slow
progression. Added some gusty winds and IFR visbys in window of
greatest potential. Still some concern for MVFR cigs to around 18Z
Wednesday but not sold on inclusion yet.

&&

.TOP Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...Wolters
LONG TERM...Baerg/53
AVIATION...65
Hazardous weather outlook, May 24, 7:43 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
743 PM CDT TUE MAY 24 2016

KSZ008>012-020>024-026-034>040-054>056-058-059-260045-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
743 PM CDT TUE MAY 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED TO MOVE FROM WEST TO EAST ACROSS THE
ENTIRE OUTLOOK AREA TONIGHT. THE MOST LIKELY TIMING FOR
THUNDERSTORMS IS FROM 9 PM TO 4 AM. SOME OF THE THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS,
LARGE HAIL AND LOCALIZED FLOODING, BUT A TORNADO OR TWO COULD ALSO
OCCUR IN NORTH CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA WEDNESDAY
THROUGH SUNDAY. THE BEST POTENTIAL FOR SOME STRONG TO SEVERE
STORMS CENTERS ON THURSDAY AFTERNOON THROUGH FRIDAY. LARGE HAIL
AND DAMAGING WINDS WILL BE POSSIBLE AND AN ISOLATED TORNADO
CANNOT BE RULED OUT. WITH SEVERAL ROUNDS OF HEAVY RAIN EXPECTED
THIS WEEK...FLOODING WILL REMAIN A RISK THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

In the hours before

Local storm report, May 24, 10:09 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1009 PM CDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 PM     TSTM WND GST     4 NE DELPHOS            39.32N 97.73W
05/24/2016  E50 MPH          CLOUD              KS   TRAINED SPOTTER

&&

BAERG
Local storm report, May 24, 10:12 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1012 PM CDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 PM     TSTM WND GST     6 N GLASCO              39.45N 97.83W
05/24/2016  E60 MPH          CLOUD              KS   TRAINED SPOTTER

&&

BAERG
Local storm report, May 24, 10:29 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1029 PM CDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 PM     TSTM WND GST     CONCORDIA AIRPORT       39.55N 97.65W
05/24/2016  M54 MPH          CLOUD              KS   ASOS

&&

BAERG
Local storm report, May 24, 10:46 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1046 PM CDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 PM     TSTM WND GST     LONGFORD                39.17N 97.33W
05/24/2016  E50.00 MPH       CLAY               KS   PUBLIC

            SMALL TREE LIMBS BROKEN

&&

BAERG
Local storm report, May 24, 10:52 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1052 PM CDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 PM     TSTM WND GST     5 ENE ABILENE           38.94N 97.12W
05/24/2016  E50 MPH          DICKINSON          KS   TRAINED SPOTTER

&&

BAERG

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 9:41 PM CDTSevere Thunderstorm WarningTOPCloud, Ottawa, Republic49 min
May 24, 10:23 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Geary37 min
May 24, 10:27 PM CDTSevere Thunderstorm WarningTOPClay, Cloud, Dickinson, Ottawa, Republic, Washington48 min
May 24, 10:38 PM CDTAreal Flood WarningTOPCloud, Ottawa3 hr
May 24, 11:04 PM CDTSevere Thunderstorm WarningTOPMarshall, Riley, Washington41 min
May 24, 11:18 PM CDTAreal Flood WarningTOPClay, Cloud, Republic, Washington3 hr
May 24, 11:40 PM CDTSpecial Weather StatementTOPPottawatomie, Riley, Wabaunsee35 min
May 25, 12:17 AM CDTSpecial Weather StatementTOPLyon, Osage, Shawnee28 min
May 25, 12:19 AM CDTRiver Flood WarningTOPOttawa8 days
May 25, 12:19 AM CDTRiver Flood WarningTOPDickinson, Ottawa, Saline6 days
May 25, 12:29 AM CDTRiver Flood WarningTOPCloud51 hr
May 25, 12:29 AM CDTRiver Flood WarningTOPClay5 days
May 25, 10:34 AM CDTRiver Flood WarningTOPOttawa, Saline3 days
May 25, 12:44 PM CDTRiver Flood WarningTOPMarshall20 hr
May 25, 5:47 PM CDTSevere Thunderstorm WarningTOPOttawa58 min
May 25, 6:05 PM CDTTornado WarningTOPOttawa25 min
May 25, 6:29 PM CDTTornado WarningTOPOttawa31 min
May 25, 6:55 PM CDTSevere Thunderstorm WarningTOPDickinson, Ottawa50 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.